Hail, Montgomery
- When
- May 18, 10:43 AM EST to 10:45 AM EST
- Where
- Montgomery County, Englewood
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -84.300
4 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 18, 5:47 AM EST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 647 AM EDT THU MAY 18 2006 .AVIATION /12Z-12Z/... COLD FRONT HAS MOVED E OF FORECAST AREA. NEXT SHORTWAVE SHOULD MOVE ACROSS THE AREA THIS AFTERNOON ONCE AGAIN DESTABILIZING THE ATMOSPHERE AND TRIGGERING SHOWERS AND THUNDERSTORMS. SINCE THE AIR ALOFT CONTINUES ON THE COOL SIDE SEVERAL OF THESE THUNDERSTORMS COULD CONTAIN SMALL HAIL. WITH THE AIR DRIER TODAY THUNDERSTORMS SHOULD BE SOMEWHAT LESS WIDESPREAD THAN THAN YESTERDAY. A FEW PATCHES OF MVFR CLOUDS AND FOG WILL BE AROUND TILL 14Z, OTHERWISE CLEAR SKIES. CLOUDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF THE NEXT SHORT WAVE BUT SHOULD STAY VFR THROUGH THE FORECAST PERIOD. A TIGHT PRESSURE GRADIENT WILL PRODUCE NW WINDS BETWEEN 15 AND 20 KTS WITH GUSTS TO 25 KTS. HAYDU && .PREV DISCUSSION... /ISSUED 357 AM EDT THU MAY 18 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... CLDFNT IS PUSHING THRU THE ERN COUNTIES ATTM...RUNNING FROM NR CMH-RZT-FGX. FRONT SHOULD BE EAST OF THE FA IN THE NEXT HOUR OR SO. A FEW STRAY SHOWERS ARE BEHIND THE FRONT IN CNTRL OH...BUT THOSE SHOULD SLIDE THRU IN THE NEXT HOUR OR SO ALSO. H5 LOW IS CLOSING OFF OVER LAKE ERIE ATTM AND AS IT DOES...H5 VORTS WILL SWING AROUND ACROSS THE FA TODAY. THIS COMBINED WITH CAA ALOFT SHOULD ALLOW FOR SHRA TO DEVELOP AGAIN...DROPPING IN FROM THE NW. NAM IS A LITTLE MORE UNSTABLE THAN THE GFS WITH LI DOWN TO -2. GFS LOWER TO AROUND ZERO. THREW IN A SLIGHT CHANCE OF TS THIS AFTERNOON IN THE HEAT OF THE DAY. GFS IS MORE PESSIMISTIC THAN NAM WITH PCPN WRAPPING AROUND LOW TONIGHT. RAN WITH A COMPROMISE WITH KEEPS PCPN IN THE NORTHERN THIRD. STILL A POSSIBILITY OF A STRAY SHOWER ON FRI IN THE EXTREME NE. REST OF FA SHOULD BE DRY WITH HIGH PRESSURE RIDGING IN FROM THE SOUTHWEST. HIGH BUILDS IN FOR EVERYONE FOR SATURDAY. MAV TEMPS LOOKED REASONABLE. SITES LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NO CHANGES TO PREVIOUS FORECAST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT THU MAY 18 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 513 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 E DUVALL 39.77N 82.90W
05/17/2006 E0.75 INCH PICKAWAY OH COUNTY OFFICIAL
0650 PM TSTM WND DMG ARCANUM 39.99N 84.55W
05/17/2006 DARKE OH LAW ENFORCEMENT
TREES AND POWER LINES DOWNED
0816 PM HAIL PLAIN CITY 40.11N 83.27W
05/17/2006 E0.75 INCH MADISON OH AMATEUR RADIO
1020 PM FLOOD CONNERSVILLE 39.66N 85.14W
05/17/2006 FAYETTE IN LAW ENFORCEMENT
WATER ONE FEET DEEP ON A COUNTY ROAD
1030 PM FLOOD LIBERTY 39.63N 84.93W
05/17/2006 UNION IN LAW ENFORCEMENT
HIGH WATER ON SOME ROADS
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1049 AM EDT THU MAY 18 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181700- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1049 AM EDT THU MAY 18 2006 ...SHOWERS AND THUNDERSTORMS ARE PRODUCING HAIL... SHOWERS AND THUNDERSTORMS ARE FORMING IN A COOL ENVIRONMENT THAT IS FAVORABLE FOR HAIL. SEVERAL LOCATIONS HAVE REPORTED SMALL HAIL THIS MORNING. HALF INCH HAIL BRIEFLY COVERED THE GROUND AT BELLEFONTAINE AND SPRINGFIELD. LARGER HAIL WILL ALSO BE POSSIBLE...ESPECIALLY THIS AFTERNOON...WHEN THE THUNDERSTORMS WILL GROW MORE INTENSE. KEEP TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER STATEMENTS...AND POSSIBLE WARNINGS. CONIGLIO
The Cincinnati radar (KILN), 64 km away, was scanning. The volume nearest the first event began at 15:41 UTC.
4 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A cold air funnel touched down briefly near New Knoxville. A garage had its roof blown off, and several power poles were knocked down. Large tree limbs were also downed.
Rafters were torn off of a home under construction.
Hail ranging from pea to penny size accumulated to a depth of one foot on roads and surfaces.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyThe tornado archive for Ohio, 2006Warnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509369, 5509370, 5509368, 5509371, 5509373, 5509372.